MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HOUSTON INFINITI SURGICAL PROCEDURE PAK; GENERAL SURGERY TRAY (KIT)

ALCON RESEARCH, LLC - HOUSTON INFINITI SURGICAL PROCEDURE PAK; GENERAL SURGERY TRAY (KIT)
Catalog Number 8065752081
Medical Device Problem Code Suction Failure (4039)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/19/2023
Type of Reportable Event Malfunction
Event or Problem Description
A customer reported that there was no vacuum occurred during the cataract surgery.The surgery was completed after replacing the cassette.There was patient contact but there was no patient harm.
 
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).
 
Additional Manufacturer Narrative
A review of the device history record traceable to the reported lot number indicates that the product was processed and released according to the product¿s acceptance criteria.The sample was not received at the investigating site for this complaint report; visual inspection or functional testing could not be conducted.If a sample is returned at a later date, the investigation will be reopened, and the sample evaluated.The root cause of the customer's complaint could not be determined as a sample was not returned.As the root cause is unknown, the relationship, if any, of the device to the reported incident cannot be determined; however potential root causes are listed.The system operator's manual provides the following in regard to loss of aspiration/suction issues: insufficient aspiration.Probable cause: 1.Loose blue luer fittings.2.Damaged o-ring (ultra flow irrigation aspiration (i/a) handpiece only).3.Clogged tip.4.Kinked or damaged tubing.5.Cracked blue fitting.Recommended solutions: 1.Reconnect securely 2.Inspect o-ring and replace, as necessary.3.Flush tip with sterile water or balanced salt solution (bss) sterile irrigation solution.Retest.Replace tip.Retest.4.Check tubing and/or replace fluidics management system (fms).5.Check fitting and/or replace fms.After the investigation of this complaint, it has been determined that no action will be taken at this time as a sample was not returned.No adverse trends have been observed associated with the reported product and event.Quality assurance will continue to monitor customer complaints via the complaint review and will take action for any future occurrences as is deemed necessary.The manufacturer internal reference number is: (b)(4).
 
Additional Manufacturer Narrative
A review of the device history record traceable to the reported lot number indicates that the product was processed and released according to the product¿s acceptance criteria.A used fluidics management system (fms) was visually inspected and was tested using an console.The fms primed and tuned with the handpiece, a 0.9-millimeter (mm) aspiration bypass system (abs) tip and infusion sleeve from lab stock successfully.Cassette maximum vacuum and aspiration flow rate was measured and met specifications.No problem was found with the returned cassette fluidics.The root cause of the customer's complaint could not be established; the returned sample functioned per specification.This complaint has been reviewed and it is determined that no further actions will be pursed at this time as the sample met specifications.Based on our current tracking, there are no adverse trends for this reported complaint.Quality assurance has reviewed this complaint and will continue to monitor data for evidence of adverse trending and take further action, as appropriate.The manufacturer internal reference number is: (b)(4).

Brand Name
INFINITI SURGICAL PROCEDURE PAK
Common Device Name
GENERAL SURGERY TRAY (KIT)
Manufacturer (Section D)
ALCON RESEARCH, LLC - HOUSTON
9965 buffalo speedway
houston TX 77054
Manufacturer (Section G)
ALCON RESEARCH, LLC - HOUSTON
9965 buffalo speedway
houston TX 77054
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key17332614
Report Number1644019-2023-00895
Device Sequence Number20485082
Product Code LRO
UDI-Device Identifier00380657520817
UDI-Public00380657520817
Combination Product (Y/N)N
Initial Reporter CountryMY
PMA/510(K) Number
K880961
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/14/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2023
Device Catalogue Number8065752081
Device Lot Number146K7E
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 06/19/2023
Supplement Date Received by Manufacturer09/15/2023
12/20/2023
Initial Report FDA Received Date07/17/2023
Supplement Report FDA Received Date10/11/2023
01/14/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/06/2022
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age71 YR
Patient SexMale